Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 24, 2015, 10:45 PM CDT for Claiborne Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 24, 2015, 11:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:00 PM CDT | TSTM WND DMG | 2 N Junction City, AR | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 9:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
006
WFUS54 KSHV 250345
TORSHV
ARC139-LAC027-111-250415-
/O.NEW.KSHV.TO.W.0012.150425T0345Z-150425T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTHEASTERN CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1115 PM CDT
* AT 1044 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES SOUTHEAST OF ATLANTA...OR 12 MILES
WEST OF JUNCTION CITY...MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
JUNCTION CITY AROUND 1055 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
LOCKHART...LILLIE...CATESVILLE...TAYLORVILLE...CORNEY LAKE...
SPEARSVILLE...ANTIOCH...SUMMERFIELD AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3284 9297 3300 9302 3319 9254 3293 9246
TIME...MOT...LOC 0344Z 257DEG 61KT 3298 9293
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
191 follow-up statement
358
WWUS54 KSHV 250403
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT FRI APR 24 2015
LAC027-250412-
/O.CAN.KSHV.TO.W.0012.000000T0000Z-150425T0415Z/
CLAIBORNE LA-
1103 PM CDT FRI APR 24 2015
...THE TORNADO WARNING FOR NORTHEASTERN CLAIBORNE PARISH IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR SOUTH CENTRAL
ARKANSAS AND NORTH CENTRAL LOUISIANA.
LAT...LON 3289 9271 3311 9273 3319 9254 3293 9246
TIME...MOT...LOC 0402Z 257DEG 61KT 3305 9256
$$
ARC139-LAC111-250415-
/O.CON.KSHV.TO.W.0012.000000T0000Z-150425T0415Z/
UNION AR-UNION LA-
1103 PM CDT FRI APR 24 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTH
CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHWESTERN UNION
PARISHES...
AT 1102 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES EAST OF JUNCTION CITY...MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHWESTERN
UNION PARISHES...INCLUDING THE FOLLOWING LOCATIONS...CATESVILLE...
TAYLORVILLE...LOCKHART...LILLIE...SPEARSVILLE AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3289 9271 3311 9273 3319 9254 3293 9246
TIME...MOT...LOC 0402Z 257DEG 61KT 3305 9256
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:15 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 PM CDT FRI APR 24 2015 .UPDATE... TORNADO WATCH 105 NOW IN EFFECT THROUGH 4 AM. CONVECTION STILL FIRING ALONG A FRONTAL BOUNDARY ALONG AND NORTH OF INTERSTATE 20. WITH DEWPOINTS IN THE 70S SOUTH OF THE FRONT...PLENTY OF MOISTURE TO SUPPORT DISCREET STORMS WITH BOWING FEATURES ALONG THE FRONT. UPDATE ALREADY OUT. /05/ .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 59 86 51 85 / 80 10 0 10 TXK 65 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 66 89 63 88 / 60 10 0 10 GGG 65 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/05
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Local storm report, Apr 24, 9:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG HUGHES SPRINGS 33.00N 94.64W
04/24/2015 CASS TX PUBLIC
FORTY FOOT CREPE MYRTLE LOST THE TOP HALF OF
THE TREE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 24, 9:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
04/24/2015 MARION TX 911 CALL CENTER
TREE ON HOUSE IN TOWN
&&
EVENT NUMBER SHV1500357
10Local storm report, Apr 24, 10:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 4 E HOSSTON 32.88N 93.81W
04/24/2015 BOSSIER LA AMATEUR RADIO
POWER LINES DOWN
&&
EVENT NUMBER SHV1500358
10Local storm report, Apr 24, 10:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 1 E BRADLEY 33.10N 93.64W
04/24/2015 E1.00 INCH LAFAYETTE AR FIRE DEPT/RESCUE
&&
EVENT NUMBER SHV1500359
10Local storm report, Apr 24, 10:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 5 E BRADLEY 33.10N 93.57W
04/24/2015 LAFAYETTE AR FIRE DEPT/RESCUE
TREE DOWN. CAR RAN INTO IT AND PEOPLE TRAPPED. FIRE
DEPT ON SCENE.
&&
EVENT NUMBER SHV1500360
10Local storm report, Apr 24, 10:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 5 S FOUKE 33.19N 93.89W
04/24/2015 MILLER AR AMATEUR RADIO
LARGE TREE DOWN BLOCKING THE HIGHWAY 1 MILE SOUTH OF
SULPHUR RIVER ON HWY 71 SOUTH
&&
EVENT NUMBER SHV1500361
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 38 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 46 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 48 min |
| Apr 24, 10:17 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 43 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 43 min |
| Apr 24, 10:52 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 53 min |
| Apr 24, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Apr 24, 11:26 PM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Ouachita, Red River, Sabine, Winn | 64 min |
| Apr 24, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 28 min |
| Apr 25, 1:13 AM CDT | Special Weather Statement | SHV | Ouachita | 17 min |
| Apr 25, 4:31 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Apr 25, 8:54 AM CDT | Special Weather Statement | SHV | Grant | 51 min |
| Apr 24, 7:39 PM CDT | Special Weather Statement | SHV | Hempstead, Lafayette, Miller, Nevada | 51 min |
| Apr 24, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 50 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 38 min |
| Apr 24, 9:20 PM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada and 1 more | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2015Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.